MAUDE Adverse Event Report: KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER

KAZ USA, INC., A HELEN OF TROY COMPANY VICKS; PERSONAL STEAM INHALER
Model Number V1200-6-VV2
Medical Device Problem Codes Use of Device Problem (1670); Malposition of Device (2616); Human-Device Interface Problem (2949); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Partial thickness (Second Degree) Burn (2694)
Date of Event 12/10/2023
Type of Reportable Event Serious Injury
Event or Problem Description
A consumer reported that she received second degree burns on her thigh from hot water that spilled from the personal steam inhaler.She stated that "she accidentally" tipped the device over during use, causing hot water to spill onto her thigh.The patient stated that she required medical advice for her injuries, and cared for her wounds at home.The instructions for proper use have clear warnings that state "the appliance should always be placed on a firm, flat waterproof surface", "caution: do not place on lap or lift in your hands while in operation and if the unit still contains water" as well as, "never move the appliance while in use.It can spill hot water if tilted or tipped over causing injury.".

Brand Name
VICKS
Common Device Name
PERSONAL STEAM INHALER
Manufacturer (Section D)
KAZ USA, INC., A HELEN OF TROY COMPANY
marlborough MA 01752
Manufacturer Contact
sonja wilkinson
400 donald lynch boulevard
suite 300
marlborough, MA 01752
5084907236
MDR Report Key18574277
Report Number1314800-2024-00002
Device Sequence Number20796454
Product Code KFZ
UDI-Device Identifier00328785002492
UDI-Public00328785002492
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberV1200-6-VV2
Device Lot Number29222MGH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/11/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Initial Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale